1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Low Blood Pressure

Discussion in 'Ask A Question' started by moori, Jul 15, 2019.

  1. moori

    moori Type 1 · Member

    Messages:
    14
    Likes Received:
    7
    Trophy Points:
    43
    Hi!!
    I am low carb now for 2 month, although my HBa1C is way better then it used to be, my blood pressure is really bad.
    Im dizzy every time i stand up!
    Wonder if anyone has had similar experience...?
     
  2. JoKalsbeek

    JoKalsbeek Type 2 (in remission!) · Well-Known Member

    Messages:
    3,484
    Likes Received:
    2,674
    Trophy Points:
    198
    I don't know if the same is true for you, but when I started low carbing it also meant I was eating a lot less processed foods.... And as a result, a lot less salt too, as processed foods are laden with them. Also, there's quite a bit of salt in bread and such, which you're also missing now.

    So maybe adding an extra pinch here and there'll help?
     
    • Like Like x 1
    • Agree Agree x 1
    • Informative Informative x 1
  3. Cocosilk

    Cocosilk Gestational · Well-Known Member

    Messages:
    743
    Likes Received:
    189
    Trophy Points:
    103
    I get dizzy too and assumed it was blood pressure. I worked out that I'm dehydrated too though because I'm breastfeeding and eating keto / low carb.
    Look into electrolytes. More salt is one for sure and probably does help with low blood pressure but potassium and magnesium are the others. Potassium citrate has been recommended to me. I have yet to source some and have been drinking lemon juice, miso soup and taking electrolyte drinks in the meantime.
     
  4. moori

    moori Type 1 · Member

    Messages:
    14
    Likes Received:
    7
    Trophy Points:
    43
    that a clever idea!! haven't thought of it, ill try having some more sodium in my diet.
     
    • Like Like x 2
    • Winner Winner x 1
  5. SimonCrox

    SimonCrox · Well-Known Member

    Messages:
    317
    Likes Received:
    141
    Trophy Points:
    63
    Hi, great news about the improved glucose levels.
    Do you take blood pressure tablets, and have you lost weight? Each Kg of weight is worth about 1 mmHg systolic BP so if you lose 10 Kg, your BP if on BP tablets may drop 10 mm Hg.
    I guess that you have checked that you are not going hypo? Not an appropriate study, I know, but a study from Edinburgh looked at symptoms of hypo in elderly folk with T2DM on insulin, and they often reported being dizzy.
    If it persists, I'd get checked out by GP to confirm BP level and any drop on standing (which can occur a few minutes after rising), and since you have T1DM, it might be worth considering Addison's disease.
    best wishes
     
    • Informative Informative x 1
  6. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,107
    Likes Received:
    7,481
    Trophy Points:
    198
    I had exactly the same after dropping carbs, and I regulate it by adding salt and measuring my BP every day or two. I have a half a teaspoon of lo-salt in a pint of water with some lemon juice first thing, and the same amount in my drinking bottle, depending on if my BP is higher or lower than I want it. Lo-salt gives potassium as well as sodium, both essential electrolytes along with magnesium, which I supplement in tablet form.
     
    • Like Like x 1
  7. Hooty

    Hooty Prediabetes · Well-Known Member

    Messages:
    75
    Likes Received:
    37
    Trophy Points:
    58
    I’ve also had this lightheadedness, especially on standing up. It was really noticeable on days when it’s been very warm. I’m on medication for high BP and have started checking my BP. The readings have sometimes been considerably lower than I have seen before, though sometimes more typical. I’ve only lost 2-3kg (but my BMI is now 19, I haven’t been intending to lose weight).
    I hadn’t thought about electrolytes, perhaps something I need to look at. How does the lemon juice that people have mentioned help?
     
    • Like Like x 1
  8. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,107
    Likes Received:
    7,481
    Trophy Points:
    198
    It makes it drinkable :D
     
    • Funny Funny x 1
  9. lucylocket61

    lucylocket61 Type 2 · Well-Known Member

    Messages:
    4,373
    Likes Received:
    1,785
    Trophy Points:
    178
    It may be worth mentioning this to your medical people in case you need them to reduce your blood pressure medication
     
    • Like Like x 1
    • Agree Agree x 1
  10. Listlad

    Listlad Prediabetes · BANNED

    Messages:
    3,973
    Likes Received:
    1,906
    Trophy Points:
    198
    I have halved my BP medication since February. My GP has left it in my hands now as I monitor my BP regularly. So the onus is on me to reduce it again when my BP drops even more.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook